Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 42, NWS Nashville, TN

April 13, 20227 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2022, 5:29 PM CDT for 7 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 5:29 PM CDT (22:29 UTC)
Expired
Apr 13, 2022, 6:15 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:01 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:17 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 13, 2:17 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
217 PM CDT Wed Apr 13 2022

.DISCUSSION...

Airmass currently capped across the mid state. All eyes however, are
fixed on the mid MS valley area this afternoon as showers and
thunderstorms acre marching across eastern AR at this time. Storm
history indicates scattered severe wind reports and a few reports of
1 inch hail across western AR. The potentially severe tstms for our
area are expected to reach the TN river around 6PM, Nashville 9PM,
and the Plateau 11 PM to midnight. Phasing of instability, strong
forcing, and shear still line up best for areas west of I-65. Some
of the hail parameters have backed off a touch in terms of
bullishness. However, some 1 inch hail cannot be ruled out.
Otherwise, the primary threat looks like straight line wind damage
potential. To the east of I-65, phasing, as well as the
instability levels drop off markedly with time. Nevertheless, we
have a moderate risk in our northwest, enhanced elsewhere west of
I-65, and a slight for areas east of I-65. Look for all of the
activity to exit the Plateau around 6 AM.

Otherwise, the flash flood watch will continue for our northwestern
counties through this evening. Rainfall amounts of an inch can be
expected with some locally higher totals possible. FFG values are
rather low across the northwest given the high amounts that fell
yesterday. System is rather progressive and upstream trends do not
support much parallel storm motion.

As for the wind advisory, we will continue with the current status.
Widespread subsidence is missing from the gust equation. However,
with temps still on the upswing, I'd look for gusts to get a little
higher as the main forcing boundary gets a little closer to us.

Moving on, dry weather with low humidity values will move in on
Thursday and continue into Friday before cloudiness returns by late
in the day.

Near term temps look somewhat seasonal for the most part.

In the ext fcst, a cold front will drop southward and stall to our
south. Moisture will then spread back across the area as a sfc low
moves across the mid state on Sunday. A reinforcing surface high
will then build in by Tuesday. So for the forecast, will include a
chance of showers and perhaps a tstm or two for the weekend. This
will depend largely on the track of that sfc low. Otherwise,
rainfall amounts look to be on the lighter side for now.

For the ext temps, looks like a cool pattern. Lows in the 40s and
highs in the 60s. Perhaps some mid to upper 30s lows along the
Plateau for Tuesday morning.

&&

.AVIATION...
18Z TAF DISCUSSION.

Strong southerly winds will be in place today ahead of a line of
showers and thunderstorms expected this evening. Wind speeds of 10
to 15 knots and gusts to 30-35 knots will be possible this
afternoon through the evening, becoming northwest after storms
pass around 10 to 15 knots. Showers and thunderstorms should make
it to KCKV by 01Z, KBNA/KMQY by 02/03Z, and KCSV by 04/05Z. Cigs
will lower to MVFR and even IFR with thunderstorms, and vis could
be as low as IFR/LIFR under the heaviest rainfall. Storms should
move off to the east and leave light rain and MVFR cigs,
eventually becoming VFR Thursday after sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      47  68  43  76  54 / 100   0   0  10  40
Clarksville    42  66  42  74  51 / 100   0   0  10  30
Crossville     48  64  40  71  51 / 100  20   0  10  30
Columbia       48  69  41  76  53 / 100   0   0  10  40
Lawrenceburg   49  69  42  77  54 / 100   0   0  10  40
Waverly        43  68  43  75  52 / 100   0   0  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for Bedford-Cheatham-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.

Flood Watch until 11 PM CDT this evening for Cheatham-Dickson-
Houston-Humphreys-Montgomery-Robertson-Stewart.

&&

DISCUSSION......21
AVIATION........Barnwell
Hazardous weather outlook, Apr 13, 2:26 AM CDT, 15 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
226 AM CDT Wed Apr 13 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-140730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
226 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible late this afternoon through the
early morning hours on Thursday. Damaging wind gusts, tornadoes,
large hail and flash flooding are all possible. While all of Middle
TN will have these threats, the main area of concern will be along
and west of I-65.

In addition, even outside of thunderstorms, it will be windy today.
Sustained southerly winds of 15 to 25 mph are expected, with
occasional gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:32 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson15 hr
Apr 13, 2:25 AM CDTWind AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 18 more19 hr
Apr 13, 4:46 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart44 min
Apr 13, 6:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner47 min
Apr 13, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXHickman, Humphreys, Lawrence, Lewis, Perry, Wayne56 min
Apr 13, 6:56 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDickson, Hickman, Humphreys34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.